Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 22, 2007, 6:04 PM CDT for Graham County, Norton County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 6:04 PM CDT (23:04 UTC)
- Expired
- Aug 22, 2007, 6:49 PM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Graham County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 222305 SVRGLD KSC065-137-230000- /O.NEW.KGLD.SV.W.0210.070822T2304Z-070823T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 604 PM CDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRAHAM COUNTY IN NORTHWEST KANSAS... SOUTHERN NORTON COUNTY IN NORTHWEST KANSAS... * UNTIL 700 PM CDT * AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF LENORA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LENORA AROUND 610 PM CDT... EDMOND AROUND 635 PM CDT... DENSMORE AROUND 645 PM CDT... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3966 10013 3939 10008 3953 9961 3982 9963 $$ CLK
3 follow-up statements
000 WWUS53 KGLD 222321 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 521 PM MDT WED AUG 22 2007 KSC065-137-230000- /O.CON.KGLD.SV.W.0210.000000T0000Z-070823T0000Z/ NORTON KS-GRAHAM KS- 621 PM CDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN GRAHAM AND SOUTHERN NORTON COUNTIES... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LENORA...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EDMOND AROUND 630 PM CDT... DENSMORE AROUND 640 PM CDT... PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3966 10013 3939 10008 3953 9961 3982 9963 $$ CLK
000 WWUS53 KGLD 222333 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 533 PM MDT WED AUG 22 2007 KSC065-137-230000- /O.CON.KGLD.SV.W.0210.000000T0000Z-070823T0000Z/ NORTON KS-GRAHAM KS- 633 PM CDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN GRAHAM AND SOUTHERN NORTON COUNTIES... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF EDMOND...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL NORTON COUNTY AROUND 650 PM CDT... PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3966 10013 3939 10008 3953 9961 3982 9963 $$ CLK
000 WWUS53 KGLD 222349 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 549 PM MDT WED AUG 22 2007 KSC065-137-222359- /O.CAN.KGLD.SV.W.0210.000000T0000Z-070823T0000Z/ NORTON KS-GRAHAM KS- 649 PM CDT WED AUG 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAHAM AND SOUTHERN NORTON COUNTIES IS CANCELLED... HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH THIS THUNDERSTORM. THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 3966 10013 3939 10008 3953 9961 3982 9963 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:50 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 22, 3:50 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT WED AUG 22 2007 .DISCUSSION...SOUTHWEST FLOW WILL CONTINUE TONIGHT THROUGH FRIDAY FOLLOWED BY NORTHWEST FLOW FRIDAY NIGHT AS THE RIDGE BUILDS OVER THE ROCKIES SATURDAY. SURFACE LOW PRESSURE WILL MOVE INTO NORTHWEST KANSAS LATE TONIGHT. A SLOW MOVING FRONT SHOULD MAKE IT INTO THE NORTHERN ZONES THURSDAY MORNING RESIDE SOMEWHERE ACROSS THE FORECAST AREA THURSDAY NIGHT. HIGH PRESSURE BUILDS SOUTH ACROSS THE FORECAST AREA FRIDAY/FRIDAY NIGHT AND CONTINUES SATURDAY. THE MAIN FORECAST CONCERN IS POPS. FOR TONIGHT...THE TROUGH AND FRONT REMAINS TO BE THE FOCUS FOR THE HIGHEST POPS. PLAN TO GO WITH LIKELY POPS IN THOSE AREAS WHICH COMPRISE THE NORTHWEST HALF OF THE FORECAST AREA. THE SOUTHEAST HALF WILL HAVE CHANCE POPS DUE TO HIGH CIN VALUES WHICH WILL HAVE DIFFICULTY BEING OVERCOME. FURTHERMORE THE TROUGH WILL MAKE LITTLE PROGRESS TO THE SOUTHEAST. THE TROUGH AND FRONT WILL CONTINUE TO BE THE FAVORED AREAS FOR HIGHEST POPS ON THURSDAY BUT FOR NOW WILL GO WITH CHANCE POPS AND SLIGHT CHANCE BETWEEN THE BOUNDARIES WHERE CIN WILL BE AROUND 120. THURSDAY NIGHT THE FRONT PUSHES SOUTH WITH MORE SHORTWAVE ENERGY MOVING THROUGH THE FLOW. PLAN TO KEEP HIGH CHANCE AND LIKELY POPS BUT MODIFY THE AREAS IN THE GRIDS. ON FRIDAY...THE FRONT MOVES THROUGH THE FORECAST AREA WITH BEST CHANCES IN THE MORNING. BY AFTERNOON THE FRONT SHOULD BE SOUTH OF THE FORECAST AREA WITH DECREASING MOISTURE/INSTABILITY. CONSEQUENTLY WILL FOLLOW A DECREASING TREND FROM CHANCE TO SLIGHT CHANCE POPS AS THE DAY PROGRESSES. BY FRIDAY NIGHT...LACK OF MOISTURE AND SUBSIDENCE WILL KEEP POPS NIL. NIL POPS WILL CONTINUE THROUGH SATURDAY NIGHT AS HIGH PRESSURE WILL DOMINATE BOTH AT THE SURFACE AND ALOFT. IN THE EXTENDED...A RIDGE WILL BE OVER THE ROCKIES SUNDAY AND MONDAY AND FLATTEN SOME OVER THE PLAINS ON TUESDAY. THE RIDGE WILL START REBUILDING WEST OF THE ROCKIES ON WEDNESDAY. A SURFACE TROUGH WILL BE IN THE AREA SUNDAY/MONDAY. MOISTURE APPEARS TO BE LIMITED ON SUNDAY BUT THAT IS NOT THE CASE ON MONDAY SO WILL PUT IN SLIGHT CHANCE POPS ACROSS THE FORECAST AREA FOR MONDAY AFTERNOON/NIGHT. ON TUESDAY A FRONT WILL MOVE SLOWLY SOUTH ACROSS THE FORECAST AREA. A SHORTWAVE COMBINED WITH ADEQUATE MOISTURE WILL WORK FOR AT LEAST SLIGHT CHANCE POPS ON TUESDAY/TUESDAY NIGHT. SHOWERS MAY LINGER IN THE EAST WEDNESDAY MORNING AS HIGH PRESSURE BUILDS IN. LATER WEDNESDAY AFTERNOON SOME UPSLOPE MAY FIRE SOME STORMS OVER THE HIGHER TERRAIN OF COLORADO WHICH MAY DRIFT EAST INTO WESTERN PORTIONS OF EASTERN COLORADO ZONES. MAX TEMPERATURES WILL COOL FROM THE THE UPPER 80S/LOWER 90S DOWN TO THE LOWER TO MID 80S BY WEDNESDAY. MIN TEMPERATURES WILL RANGE FROM THE UPPER 50S WEST TO THE MID 60S EAST. && .AVIATION...IFR CONDITIONS WILL DETERIORATE THE REST OF THIS AFTERNOON AND INTO THIS EVENING UNTIL AROUND 05Z AS THUNDERSTORMS DEVELOP AND MOVE EAST. MVFR CONDITIONS CAN BE EXPECTED WITH THUNDERSTORMS WITH SOME LOCAL IFR POSSIBLE NEAR ANY SEVERE THUNDERSTORMS PRODUCING LARGE HAIL. GUSTY WIND TO 50+KTS WILL BE POSSIBLE NEAR STORMS. OTHERWISE IFR CONDITIONS WILL RESUME FOR THE REST OF THE NIGHT AND THURSDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Aug 22, 2:49 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 149 PM MDT WED AUG 22 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 149 PM MDT WED AUG 22 2007 /249 PM CDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT HAS MOVED INTO THE AREA EARLY THIS AFTERNOON...AND AT 130 PM MDT WAS LOCATED NEAR A BURLINGTON COLORADO TO ATWOOD KANSAS LINE. ALTHOUGH CLOUD COVER HAS LIMITED INSTABILITY SOMEWHAT...THUNDERSTORMS WILL BEGIN FORMING ALONG AND NEAR THE FRONT BY MID OR LATE AFTERNOON. WIND SHEAR PARAMETERS ARE VERY FAVORABLE FOR THE DEVELOPMENT OF ROTATING SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE MOST FAVORABLE LOCATION FOR THESE DANGEROUS THUNDERSTORMS TO OCCUR IS ALONG AND NORTH OF THE FRONT...INCLUDING CITIES SUCH AS BURLINGTON...ST FRANCIS...ATWOOD...OBERLIN AND MCCOOK. THE FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH THIS EVENING...AND THE SEVERE THREAT WILL EXPAND SOUTH AND EAST INTO THE REMAINDER OF THE TRI STATE AREA. AS INDIVIDUAL STORMS MERGE INTO CLUSTERS OR LINES...THE THREAT FOR TORNADOES WILL DIMINISH BUT WIND AND HAIL WILL CONTINUE TO BE POSSIBLE THROUGH ABOUT MIDNIGHT WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SLOWLY MOVE ACROSS THE AREA ON THURSDAY. A STRONG UPPER LEVEL DISTURBANCE AND JET WILL WILL COMBINE WITH THE COLD FRONT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS DURING THE AFTERNOON AND NIGHTTIME HOURS. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. IT WILL BE POSSIBLE THAT A FEW OF THESE STORMS COULD BECOME SEVERE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE AREA. BULLER/JDK
In the hours before
Local storm report, Aug 22, 2:12 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
112 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM TSTM WND GST TRIBUNE 38.47N 101.75W
08/22/2007 M67 MPH GREELEY KS MESONET
WIND GUST ASSOCIATED WITH HEAT BURST
&&
CFOLTZLocal storm report, Aug 22, 4:19 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
319 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 6 SE PALISADE 40.29N 101.03W
08/22/2007 E1.75 INCH HITCHCOCK NE TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Aug 22, 4:55 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 15 NE WALLACE 39.07N 101.39W
08/22/2007 E0.88 INCH LOGAN KS TRAINED SPOTTER
&&
FOLTZLocal storm report, Aug 22, 5:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
429 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 12 W WINONA 39.06N 101.47W
08/22/2007 E1.00 INCH WALLACE KS TRAINED SPOTTER
&&
FOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:53 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 67 min |
| Aug 21, 10:10 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 65 min |
| Aug 22, 4:36 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 54 min |
| Aug 22, 5:04 PM CDT | Flash Flood Warning | GLD | Logan, Wallace | 3 hr |
| Aug 22, 5:27 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.